MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*STEM/SLEVE SEPARTOR WEDG; EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US S-ROM*STEM/SLEVE SEPARTOR WEDG; EXTRACTION INSTRUMENTS
Catalog Number 536450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during loan kit inspection on october 9, 2024, the tip of the instrument was chipped.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, " this instrument is composed of 1 part.The tip of the instrument is chipped as per the images attached." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment ¿image.Jfif and image (1).Jfif¿.The photo investigation revealed that '536450, s-rom*stem/sleve separtor wedg was broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended user error.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the s-rom*stem/sleve separtor wedg would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).Investigation summary
=
> according to the information received, " this instrument is composed of 1 part.The tip of the instrument is chipped as per the images attached." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment ¿image.Jfif and image (1).Jfif¿.The photo investigation revealed that '536450, s-rom*stem/sleve separtor wedg was broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended user error.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the s-rom*stem/sleve separtor wedg would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: d9, g1 (manufacturing site name).
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : this instrument is composed of 1 part.The tip of the instrument is chipped as per the images attached.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the tip was broken.The broken fragment was not returned for evaluation.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.A functional test was not conducted due to not being applicable to the complaint condition.A dimensional inspection was not conducted due to not being applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the s-rom*stem/sleve separtor wedg would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.

Common Device Name
EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20439982
Report Number1818910-2024-21561
Device Sequence Number18184157
Product Code LXH
UDI-Device Identifier10603295172901
UDI-Public(01)10603295172901(10)PG266751
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number536450
Device Lot NumberPG266751
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/04/2024
12/04/2024
12/19/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/05/2024
12/08/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown